Jump to content
CrazyBoards.org

Recommended Posts

Okay so here's the deal. I was diagnosed ADHD I a few years back and I have been on Vyvanse 50 mg for a while now-- like years-- and it has helped me a lot. One of the behaviors that it helps with was that I had a little bit of hoarding and compulsive collecting and shopping habits with certain items. Before Vyvanse, I was spending a lot of money that I didn't need to and had something like 35 perfumes and tons of makeup and books.

Sadly though the Vyvanse never took my underlying depression away, and I knew there was more going on so then I was diagnosed with bipolar 2. It seems to fit. I have been on Propranolol for almost 3 months now and it has worked well for me for anxiety. I have been stable on Latuda since early June and I really liked it from day one because my depression or the suicidal ideation lifted. I had previously been on Topiramate and Lamictal and neither of them work well for me. in fact my doctor said she wrote down that I have an allergy to anticonvulsants.

My daylio chart since Latuda has gone from up and way down to being green and purple as in good days and meh days which is so much better for the most part. But for the last week or so I have realized I have been compulsively shopping and starting to collect items again. I read that this can be a side effect of Latuda, and it very much feels like what I was doing before in terms of  compulsion. I have underlying OCD Tendencies anyway as a recovering binge eater (the Vyvanse and Latuda seem to really help with that together) and long-term number watcher and collector. 

It's like the Latuda is canceling out the part of the Vyvanse that controls the compulsive shopping stuff even though the Vyvanse is still helping me with motivation and my motivation to work and stuff is much better with Vyvanse and Latuda than it was before. I'm working more hours with better quality than I have in the whole time I've had a job. the only reason I still had a job honestly it's because I work from home and it's not a super tough job but I have been slacking on it for years between all of my brain stuff making it very hard to work. 

I'm only on 20 mg of Latuda daily, so do you think it's possible that I need to be up to 40 for this to stop or do you think that I'm just going to have to either live with this side effect since it's one of the only ones I have or that I would need to switch medications? I'm not spending huge sums of money but I am spending money every day on stuff that I don't need and it is very obviously a feeling of being compelled to do so. Ugh. the contented and dare I say it happy feeling that I had had up until this last week has been replaced by the need to buy things or think about buying something. Thoughts?

Has anyone else dealt with this particular side effect and what did your pdoc end up doing? I was feeling really stable, and so she changed my appointment to every 2 months now and I'm not due to see her again until early September. I appreciate any feedback you might have or ideas.

Share this post


Link to post
Share on other sites

If you are not feeling well and have the money for an appointment then just call and see if you can get in earlier.  If I had the money and my Dr. wasn't on vacation I would be in there asap. 

Im on 60mg of Latuda and it is definitely not enough. 

  • Like 1

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By shesellsseashells
      I've recently started taking Latuda again, which is one of the few meds that has helped me to feel better in the past.  Unfortunately, it makes my entire body sweat like crazy.  Last summer I was dripping with sweat, showering a couple of times a day and changing clothes multiple times.  Trying to blow dry my hair after I've gotten out of the shower is a joke, and on the rare occasions I try to apply makeup I blast a fan on my face to try to keep it from dripping right off without much success.  I've taken Clonidine and Oxybutynin in the past, both of which can treat excessive sweating, without any luck.  I'm also currently on a low dose of Propranolol.  The sweating is definitely a result of the Latuda and not a hormonal problem.  I have an appointment to see a rheumatologist in a couple of weeks about this, but wondered if anyone here on CB had had success treating excessive sweating.  I've found it helps for me to go into these types of appointments with as much information as I can gather.  Thanks in advance for your help.
    • By mikl_pls
      Latuda has gone generic, but it's not available in pharmacies yet. Does anyone have any idea when it will be available in pharmacies?
      I'm seriously considering switching to it when I see my pdoc either 2 weeks from now, or, if I can, bump up my appointment to next week, and if it will be available in pharmacies by then, I'd like to be prescribed Latuda. But if it's still brand-name only by then, I can't afford the $636 copay even with the even with the copay coupon which only covers up to only a certain amount.
    • By lisa2712
      Hello,
      For those on Latuda, do you have to take it with a meal consisting of at least 350 calories? I have been told to take Latuda 20 mg after dinner. Taking it in the AM makes me too tired. I read online that one has to have at least 350 calories in their stomach before taking Latuda, or it can cause stomach problems. I'm on a diet, and I usually take about 150-200 or so calories for my dinner. It is my lightest meal of the day. 
      Thank You for Your Advice,
      Lisa2712
    • By lisa2712
      Hi,
      I'm only on my 4th day of taking Latuda 20 mg, and I get very tired about 4 hours after taking it, then I need to sleep. It's hard to do things when I'm always exhausted. I was told by my psychiatrist to take it in the morning after breakfast, so I take it at about 9 am every morning, and by noon or 1 pm I'm exhausted for hours, then sometimes I feel better by 6 pm. I called my psychiatrist and told her about my tiredness, and I'm waiting for them to call me back. I usually avoid coffee because it hurts my stomach, but today I felt like a walking zombie, so I drank 2 cups of coffee and I got my energy back! Yay! Even if it's temporary, it feels good to feel alive again. 
      I also think Latuda increases my social anxiety, which already is very high. Like, I was looking into volunteering at a library, but since going on this medicine I don't feel comfortable being around people. And at DBT group today (it's only my 2nd time in this group), things were different, more subdued. 
      And it's weird, I went into a restaurant today before my tiredness kicked in (at 11 am), and the waitress told me to, "Calm down." I didn't realize I wasn't calm. I was nervous (I'm often nervous walking into a restaurant, especially since I've been on Latuda), but I didn't realize I wasn't acting calm. 
       
      Thank You,
      Lisa2712
    • By lisa2712
      Hi,
      I just started taking Latuda 20 mg and when I brought the med bottle home yesterday I noticed I felt more depressed, weepy, I cried for no reason (which I never do). I felt weird and not like myself. This was before I swallowed any pill. I honestly feel like the Latuda gets in the atmosphere or the air of the house where it's being stored. I feel like it's effecting the people I live with (my parents), who I notice are more tired than usual. I don't want this medicine to effect them at all. I wish scientists would invent some kind of airtight, airproof container than would totally contain Latuda's ingredients, because I feel it gets in the air and effects others I live with, which really hurts me. Why should they have to suffer because I am trying a new medicine? 
      Anyways, is there anyone taking Latuda that has noticed this happen to them? That the people they live with are also effected by Latuda, including that they feel more tired, can't think as clearly , or are more weepy or depressed? 
×
×
  • Create New...